MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occured.The 90% stenosed target lesion was located in a moderately tortuous vessel.A 4.0 x 20, 40cm mustang balloon catheter was advanced for dilatation.After inflation was performed, the guide wire remained and angiography was tried to perform.However, the balloon catheter could not be removed from the guide wire.The device was simply removed from the patient's body.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the customer guidewire was returned with the complaint device.The analyst had no difficulty removing the customer guidewire from the device during the analysis, the customer guidewire removed without any resistance.It was identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.It is not known when the balloon was subjected to positive pressure.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and microscopic examination of the tip was completed.No damage or any issues were noted with the tip that could have contributed to the complaint incident.A visual and microscopic examination of the marker bands was completed.There was no burrs or uneven edges observed on the marker bands.No damage or any issues were noted with the marker bands that could have contributed to the complaint incident.No issues were identified during device analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8931995
Report Number2134265-2019-09373
Device Sequence Number11294746
Product Code FGE
UDI-Device Identifier08714729794172
UDI-Public08714729794172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023454114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/27/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: RADIFOCUS.; GUIDE WIRE: RADIFOCUS.; INTRODUCER SHEATH: MOSQUITO.; INTRODUCER SHEATH: MOSQUITO.; GUIDE WIRE: RADIFOCUS; INTRODUCER SHEATH: MOSQUITO